Hail, Hancock
- When
- July 13, 12:55 PM CST
- Where
- Hancock County, Kiln
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.420, -89.430
Isolated strong to severe thunderstorms developed in an unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong to severe thunderstorms developed in an unstable atmosphere.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 13, 4:26 AM CST, 8 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 526 AM CDT FRI JUL 13 2007 .DISCUSSION... THE STALLED OUT SURFACE BOUNDARY ALONG WITH A PASSING WEAK UPPER LEVEL DISTURBANCE WILL MAKE FOR ANOTHER RAINY DAY TODAY. THUNDERSTORMS SHOULD BEGIN DEVELOPING AROUND NOONTIME AND WILL BE MOST NUMEROUS OVER THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE AS WE HAVE A HIGH CAPE ENVIRONMENT IN PLACE. HOWEVER...THE MAIN THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. GIVEN THE WESTERLY FLOW...TEMPERATURES SHOULD CLIMB INTO THE LOWER 90S BEFORE CONVECTION BEGINS. THE WEATHER PATTERN OVER THE NEXT SEVERAL DAYS REMAINS QUITE UNSETTLED. ANOTHER SURFACE BOUNDARY SHOULD STALL ALONG THE GULF COAST OVER THE WEEKEND...KEEPING UP THE CHANCES FOR SHOWERS AND THUNDERSTORMS. MODELS CONTINUE TO FORM AN UPPER LOW SOMEWHERE OVER TEXAS EARLY NEXT WEEK. THERE IS SOME UNCERTAINTY AS TO EXACT TIMING AND PLACEMENT OF THIS FEATURE. HOWEVER...THE LOW ALONG WITH THE OLD BOUNDARY...SHOULD KEEP US IN A WET PATTERN THROUGH MID WEEK. BY THEN...THE UPPER LOW WILL RETREAT TO THE WEST AS THE SUBTROPICAL RIDGE BUILDS WEST OVER THE GULF AGAIN...RETURNING US TO A MORE TYPICAL SUMMERTIME PATTERN. 92/JSS && .AVIATION... GREATER THAN NORMAL COVERAGE OF TSRA WILL BE THE MAIN AVIATION PROBLEM TODAY AND AGAIN ON SATURDAY. SCATTERED TSRA SHOULD ERUPT BY 17Z AND BECOME NUMEROUS OVER MANY AREAS DURING THE 18-22Z TIME FRAME. SURFACE BOUNDARY...HIGH LOW LEVEL THETA-E...NORTHWEST FLOW ALOFT...AND UPPER DIVERGENCE WILL SUPPORT STRONG TO LOCALLY SEVERE TSRA WITH STRONG DOWNDRAFTS/WIND SHEAR AND LIFR TO VLIFR VSBYS/CIGS IN TORRENTIAL RAINFALL. HAIL WILL ALSO BE POSSIBLE...ESPECIALLY ALOFT. AVIATORS SHOULD BE AWARE THAT TSRA WILL DEVELOP QUITE RAPIDLY. 22 && .MARINE... PREVAILING WINDS AND SEAS WILL REMAIN RELATIVELY CALM THE NEXT COUPLE DAYS. MAIN CONCERN TODAY WILL BE THUNDERSTORMS WITH STRONG WIND GUSTS THAT WILL MOVE FROM NORTHWEST TO SOUTHEAST ACROSS TIDAL LAKES...BAYS AND NEAR SHORE WATERS. 22 && .PRELIMINARY POINT TEMPS/POPS... MCB 91 71 88 71 / 60 30 60 40 BTR 93 74 90 74 / 50 30 50 30 MSY 92 75 90 75 / 50 30 60 40 GPT 90 73 89 74 / 60 30 60 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1051 AM CDT FRI JUL 13 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141130- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1051 AM CDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON. THESE THUNDERSTORMS SHOULD PERSIST INTO THE LATE EVENING HOURS BEFORE DISSIPATING. THE THUNDERSTORMS WILL TEND TO DEVELOP ALONG AND NEAR A LINGERING FRONTAL BOUNDARY LAYING FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION...WITH THE MOST LIKELY AREAS FOR THUNDERSTORMS MAINLY ALONG AND TO THE NORTH OF THE I-10 CORRIDOR. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG TO LOCALLY SEVERE THIS AFTERNOON INTO EARLY THIS EVENING. THESE THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER FRONT WILL APPROACH THE REGION ON SATURDAY...AND STALL OUT ALONG THE NORTHERN GULF COAST BY SUNDAY. THE FRONT WILL THEN LINGER OVER THE REGION THROUGH THE MIDDLE OF NEXT WEEK. AT THE SAME TIME... AN AREA OF LOW PRESSURE WILL DEVELOP OVER TEXAS AND WESTERN LOUISIANA. THESE TWO SYSTEMS WILL ALLOW FOR THE CONTINUED DEVELOPMENT OF THUNDERSTORMS THROUGH NEXT THURSDAY. DUE TO THE REDEVELOPING NATURE OF THESE THUNDERSTORMS...SOME VERY HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. 32
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1056 AM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND DMG 7 E POPLARVILLE 30.84N 89.42W
07/12/2007 PEARL RIVER MS EMERGENCY MNGR
WIND BLEW DOWN SEVERAL TREES ALONG HIGHWAY 26.
0415 AM TSTM WND DMG FRANKLINTON 30.85N 90.14W
07/12/2007 WASHINGTON LA LAW ENFORCEMENT
WEAKEN TREES FROM KATRINA WERE BLOWN DOWN BETWEEN 415 AND
430 PM PARISH-WIDE.
&&LAZ040-MSZ077-080-131915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 110 PM CDT FRI JUL 13 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND BRIEF HEAVY RAINFALL NEAR PICAYUNE....OR ABOUT 6 MILES WEST OF PICAYUNE....MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... PEARL RIVER AT 130 PM. KILN AND DIAMONDHEAD AT 215 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49687.